MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the cartridge tip of a preloaded delivery system (model (b)(4) was chipped.No patient contact was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 10/23/2017.Device returned to manufacturer? yes.The preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in advanced position and the cartridge correctly engaged into lower body of the pcb00 device.No assembly errors and/or defects related to manufacturing process were observed.Visual inspection at 10x microscope magnification showed lack of lubricant material in the device.The intraocular lens (iol) was observed stuck at the cartridge tube.Tip deformed were observed on the device.The customer's reported complaint was verified.However, the condition in which the sample was received is consistent with a unit that was handled and prepared for surgical use.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.The directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6899760
Report Number2648035-2017-01732
Device Sequence Number19032811
Product Code HQL
UDI-Device Identifier05050474558380
UDI-Public(01)05050474558380(17)200619
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/19/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1